Lightning, Spokane
- When
- August 6, 11:00 AM PST to 12:00 PM PST
- Where
- Spokane County, Spokane
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 47.621, -117.404 (the zone’s center; the record gives no point)
A thunderstorm moved across south Spokane and the Spokane Valley late monday morning. A lady was struck by a bolt of lightning while watching a soccer game.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A thunderstorm moved across south Spokane and the Spokane Valley late monday morning. A lady was struck by a bolt of lightning while watching a soccer game. 3/4 inch hail was reported over south Spokane by a Weather Service employee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 6, 7:42 AM PST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 842 AM PDT FRI AUG 6 2004 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL BRING SHOWERS... THUNDERSTORMS...COOL AIR AND WINDY CONDITIONS TO THE INLAND NORTHWEST TODAY. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH SATURDAY. A WARMING AND DRYING TREND IS EXPECTED TO BEGIN ON SUNDAY AND LAST THROUGH NEXT WEEK. && .DISCUSSION...UPDATED FORECAST PACKAGE TO BOOST POPS AND ADD THUNDER TO EASTERN WA AND ID PANHANDLE ZONES. VIGOROUS VORT MAX PROPAGATING NORTHEASTWARD OUT OF OREGON WILL KEEP CONVECTION FIRING INTO THE LATE MORNING HOURS...OTHER THAN MOUNTAINS EXPECT A SHORT RESPITE IN ACTIVITY DURING THE EARLY AFTERNOON OVER OUR EASTERN ZONES. HOWEVER...ACTIVITY WILL HAVE BEGUN FIRING UP OVER THE CASCADES IN ADVANCE OF THE MAJOR WAVE ALONG THE WA COAST MOVING INTO THE FORECAST AREA. BY LATE AFTERNOON AND EVENING EXPECT ACTIVE CONVECTION THROUGHOUT THE REGION. CHANGED WORDING IN ZONES TO POINT TO MORE SHOWER ACTIVITY THAN THUNDERSTORMS...AS DEEP LAYER INSTABILITY LACKING BUT ENOUGH FORCING ALOFT TO TRIGGER SHOWERS WITH SOME EMBEDDED THUNDERSTORMS. /JVW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 072 051 072 053 082/ 50 60 05 00 00 COEUR DALENE 070 053 072 049 081/ 50 70 10 00 00 PULLMAN 070 051 073 047 080/ 50 60 05 00 00 LEWISTON 080 060 081 058 088/ 30 40 05 00 00 COLVILLE 070 053 074 050 084/ 50 70 10 00 00 SANDPOINT 074 051 072 047 080/ 50 70 20 00 00 WALLACE 073 048 065 047 078/ 40 70 20 00 00 MOSES LAKE 077 055 081 053 087/ 30 30 00 00 00 WENATCHEE 072 056 080 059 087/ 70 30 05 00 00 OMAK 073 054 079 054 087/ 70 40 10 00 00 && .OTX... ID...NONE. WA...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 554 AM PDT FRI AUG 6 2004 IDZ001-002-004-071330- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- 554 AM PDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE IDAHO PANHANDLE. SOME STORMS COULD BECOME SEVERE EARLY THIS EVENING WITH STRONG GUSTY WINDS AND LARGE HAIL. THESE INITIAL THUNDERSTORMS WILL EVOLVE INTO WIDESPREAD SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 18 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418948.